Please use this identifier to cite or link to this item:
Title: Spatial dynamics of a nonlocal model with periodic delay and competition
Authors: Zhang, L
Liu, KH
Lou, YJ
Wang, ZC
Issue Date: Dec-2020
Source: European journal of applied mathematics, Dec. 2020, v. 31, no. 6, p. 1070-1100
Abstract: Each species is subject to various biotic and abiotic factors during growth. This paper formulates a deterministic model with the consideration of various factors regulating population growth such as age-dependent birth and death rates, spatial movements, seasonal variations, intra-specific competition and time-varying maturation simultaneously. The model takes the form of two coupled reaction–diffusion equations with time-dependent delays, which bring novel challenges to the theoretical analysis. Then, the model is analysed when competition among immatures is neglected, in which situation one equation for the adult population density is decoupled. The basic reproduction number is defined and shown to determine the global attractivity of either the zero equilibrium (when ) or a positive periodic solution ( ) by using the dynamical system approach on an appropriate phase space. When the immature intra-specific competition is included and the immature diffusion rate is neglected, the model is neither cooperative nor reducible to a single equation. In this case, the threshold dynamics about the population extinction and uniform persistence are established by using the newly defined basic reproduction number as a threshold index. Furthermore, numerical simulations are implemented on the population growth of two different species for two different cases to validate the analytic results.
Keywords: Age structure
Seasonal effects
Periodic delay
Intra-specific competition
Publisher: Cambridge University Press
Journal: European journal of applied mathematics
ISSN: 0956-7925
EISSN: 1469-4425
DOI: 10.1017/S0956792519000408
Appears in Collections:Journal/Magazine Article

View full-text via PolyU eLinks SFX Query
Show full item record

Google ScholarTM



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.